Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A problem on Noetherian local rings of characteristic $ p$

Author: Shiro Goto
Journal: Proc. Amer. Math. Soc. 64 (1977), 199-205
MSC: Primary 13E05; Secondary 13H10
MathSciNet review: 0447212
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let (A, m, k) be a one-dimensional Noetherian local ring of characteristic p ($ p > 0$, a prime number) and assume that the Frobenius endomorphism F of A is finite. Further assume that the field k is algebraically closed and that it is contained in A. Let B denote A when it is regarded as an A-algebra by F. Then, if $ \operatorname{Hom}_A(B,A) \cong B$ as B-modules, A is a Macaulay local ring and $ r(A) \equiv \dim_k\operatorname{Ext}_A^1(k,A) \leqslant \max \{ \sharp {\text{Ass}}\hat A - 1,1\} $ where  denotes the m-adic completion of A. Thus, in case $ \sharp {\text{Ass}}{\mkern 1mu} \hat A \leqslant 2,A$ is a Gorenstein local ring if and only if $ \operatorname{Hom}_A(B,A) \cong B$ as B-modules. If $ \sharp {\text{Ass}}\hat A \geqslant 3$ this assertion is not true and the counterexamples are given.

References [Enhancements On Off] (What's this?)

  • [1] J. Dieudonné, Lie groups and Lie hyperalgebras over a field of characteristic $ p > 0$. II, Amer. J. Math. 77 (1955), 218-244. MR 16, 789. MR 0067872 (16:789f)
  • [2] R. Fossum, H.-B. Foxby, P. Griffith and I. Reiten, Minimal injective resolutions with application to dualizing modules and Gorenstein modules, Publ. Math. IHES 45 (1975). MR 0396529 (53:392)
  • [3] Shiro Goto, Note on the existence of Gorenstein modules, Sci. Rep. Tokyo Kyoiku Daigaku Sect. A 12 (1973), 33-35. MR 48 #11099. MR 0332773 (48:11099)
  • [4] A. Grothendieck, Local cohomology, Lecture Notes in Math., vol. 41, Springer-Verlag, Berlin and New York, 1967. MR 0224620 (37:219)
  • [5] J. Herzog, Ringe der charakteristik p und frobeniusfunktoren, Math. Z. 140 (1974), 67-78. MR 0352081 (50:4569)
  • [6] H. Hosaka and T. Ishikawa, On Eakin-Nagata's theorem, J. Math. Kyoto Univ. 13 (1973), 413-416. MR 48 #11202. MR 0332877 (48:11202)
  • [7] J. Herzog and E. Kunz, Der kanonische modul eines Cohen-Macaulay-rings, Lecture Notes in Math., vol. 238, Springer-Verlag, Berlin and New York, 1971. MR 0412177 (54:304)
  • [8] R. Hartshorne and R. Speiser, Local cohomological dimension in characteristic p, Ann. of Math. (to appear). MR 0441962 (56:353)
  • [9] Idun Reiten, The converse to a theorem of Sharp on Gorenstein modules, Proc. Amer. Math. Soc. 32 (1972), 417-420. MR 45 #5128. MR 0296067 (45:5128)
  • [10] R. Y. Sharp, On Gorenstein modules over a complete Cohen-Macaulay local ring, Quart. J. Math. Oxford Ser. (2) 22 (1971), 425-434. MR 44 #6693. MR 0289504 (44:6693)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13E05, 13H10

Retrieve articles in all journals with MSC: 13E05, 13H10

Additional Information

Keywords: Macaulay local rings, Gorenstein local rings, canonical ideals, p-linear endomorphisms, stable parts
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society